MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 40 -2; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 40 -2; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-04-100
Medical Device Problem Codes Corroded (1131); Naturally Worn (2988)
Health Effect - Clinical Codes Edema (1820); Foreign Body Reaction (1868); Necrosis (1971); Pain (1994); Osteolysis (2377); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had pain in his left hip, black substance between head and trunion.(2) 6.5 pinnacle screws where removed as well.A 58x36 n liner was impacted and a biolox 36 +1.5 head was impacted.Doi: (b)(6) 2009; dor: (b)(6) 2019; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:.
 
Event or Problem Description
After review of medical records, patient was revised to address pain.Intraoperative findings reported of large amount of fluid that came from the iliopsoas bursa.There was extensive corrosion between the cobalt chrome aml stem and the cobalt chrome ball.There was also extensive corrosion on the back of the metal insert between the insert and the depuy shell.There was also a metallic debris around the trunnion.The screws removed from the acetabulum as their utility had long since passed and shouldn't complicate for the polyethylene bearing.The 2 unknown hip implant and unknown stem were update.Cup and 1 screw were added due to revision findings.

Brand Name
ASPHERE M SPEC 12/14 40 -2
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8840666
Report Number1818910-2019-99612
Device Sequence Number10855624
Product Code JDI
UDI-Device Identifier10603295032953
UDI-Public10603295032953
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1365-04-100
Device Catalogue Number136504100
Device Lot Number2860930
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/09/2019
03/16/2020
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date08/13/2019
03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight77